What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 1, 2:47 AM CST, 1 hour 16 minutes earlier. Its key messages:
- 40 to 80% chances for showers and isolated thunderstorms tonight through early Tuesday.
- Dry, warmer weather returns for the rest of the week.
- Rain chances return for the second half of the upcoming weekend.
Area forecast discussion, Apr 1, 2:47 AM CST, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
347 AM CDT Mon Apr 1 2024
.KEY MESSAGES...
- 40 to 80% chances for showers and isolated thunderstorms
tonight through early Tuesday.
- Dry, warmer weather returns for the rest of the week.
- Rain chances return for the second half of the upcoming weekend.
&&
.DISCUSSION...
Issued at 345 AM CDT Mon Apr 1 2024
The first wave of precipitation is moving through northeast NE
early this morning, with a decent thunderstorm moving toward
Norfolk. This is likely occurring with the exit region of an
upper level jet streak, but well north of the surface frontal
boundary that remains stalled from central KS through central
MO. Cams show this heavier activity pushing north of the
forecast area by 6 to 8 am, with scattered/numerous showers
will remain generally north of I80 this morning. Meanwhile,
there remains a 20-50% chance of showers this afternoon while
the stronger thunderstorms are expected to develop just to our
south across eastern KS and northern MO. Skies will remain
cloudy today with cool temperatures in the lower 40s in
northeast NE, to the lower 60s in extreme southeast NE near
Falls City. Temperatures will probably be cold enough to allow
for some measurable snow in northwest through north central NE,
but no measurable snow expected in our area.
For tonight, will still have a 30-50% chance of showers, with
showers possibly becoming more numerous south of I80 after
midnight. Low temperatures drop into the upper 20s in northeast
NE, but the precipitation ends before it gets cold enough to
snow. Lows in southeast NE and southwest result in just a cold
rain.
Models do suggest that there could be a few lingering showers in
extreme southeast NE and southwest IA Tuesday morning, but dry
by Tuesday afternoon. Blustery northwest winds 15 to 30 mph
Tuesday will give the air temperatures a bit of a bite feeling
more like the lower 40s. The blustery winds will also help create
very high fire danger across portions of eastern NE west of
Highway 77.
The forecast Wednesday through Friday is dry with a warming
trend. There could again be patchy very high fire danger
Wednesday afternoon with a continued northwest wind at 15 to 30
mph. Lighter winds on Thursday ease the fire danger concerns a
bit, but the fire danger returns Friday and Saturday as
southeasterly winds kick back up to 15 to 30 mph. High
temperatures Friday are forecast in the mid 60s, but forecast
into the lower 70s for Saturday.
NBM 01z does have slight chance 20% Pops across eastern NE
Saturday afternoon, but increasing to 50-60% for Saturday night.
The 00z operational models are just a little bit slower, holding
the rain chances off until Saturday night, with rain chances
continuing on Sunday. Highs Sunday are still forecast to be mild
in the lower to middle 60s.
The solar eclipse is coming up on Monday, April 8th. That's just
now within our 7 day forecast window. NBM has partly cloudy
skies during the time of the peak of the eclipse early Monday
afternoon, with a 20% chance of rain.
&&
.AVIATION /06Z TAFS THROUGH 06Z TUESDAY/...
Issued at 1134 PM CDT Sun Mar 31 2024
MVFR ceilings will prevail before a decrease to IFR ceilings
around 08-09Z. Northeasterly to northerly winds will remain
above 12 kts through the TAF period with gusts up to 24 kts
possible. Rain showers will work their way into the area from
08-10Z. Elevated thunderstorms are possible in northeast
Nebraska this morning, primarily at KOMA and KOFK. Confidence
remains low in this occurrence as thunderstorms will likely
remain scattered. Rain will lighten to drizzle around 12-14Z.
A brief period of LIFR ceilings will be possible late this
morning before improving back to IFR for the remainder of the
forecast period. Continued drizzle will lead to reduced
visibilities through the morning and into the early afternoon.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...None.
IA...None.
&&
DISCUSSION...DeWald
AVIATION...Wood
Hazardous weather outlook, Apr 1, 3:52 AM CST, 11 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
452 AM CDT Mon Apr 1 2024
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-020000-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
452 AM CDT Mon Apr 1 2024
This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.
.DAY ONE...Today and Tonight
While there will be a chance of thunderstorms today, widespread
severe storms are not expected in our area.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
Very high grassland fire danger could develop across portions of
eastern Nebraska both Tuesday and Wednesday, and then again
Friday and Saturday.
.SPOTTER INFORMATION STATEMENT...
Spotters should not be needed today or tonight.
In the hours before
Special weather statement, Apr 1, 2:37 AM CST, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
337 AM CDT Mon Apr 1 2024
NEZ031-032-010900-
Stanton NE-Madison NE-
337 AM CDT Mon Apr 1 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN MADISON AND WESTERN
STANTON COUNTIES THROUGH 400 AM CDT...
At 337 AM CDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Madison, or 17 miles southwest of Norfolk, moving east
at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
* Locations impacted include...
Madison, Stanton, The Highway 57 and 32 Junction, and Lake
Maskenthine Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4176 9770 4191 9768 4206 9723 4181 9711
TIME...MOT...LOC 0837Z 252DEG 39KT 4184 9764
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
PetersenSpecial weather statement, Apr 1, 3:02 AM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
402 AM CDT Mon Apr 1 2024
NEZ032-033-010945-
Stanton NE-Cuming NE-
402 AM CDT Mon Apr 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CUMING AND CENTRAL
STANTON COUNTIES THROUGH 445 AM CDT...
At 401 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Stanton, or 10 miles southeast of Norfolk, moving
east at 45 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
* Locations impacted include...
Stanton, Wisner, Beemer, Pilger, and Lake Maskenthine Recreation
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4209 9680 4209 9676 4188 9665 4184 9734
4197 9735
TIME...MOT...LOC 0901Z 254DEG 37KT 4192 9730
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
PetersenLocal storm report, Apr 1, 3:26 AM CST, 37 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
426 AM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM Hail Stanton 41.95N 97.22W
04/01/2024 E1.00 Inch Stanton NE Emergency Mngr
Mostly 1/2 inch hail with a stone or two up
to quarter size. Ground was white from hail.
&&Local storm report, Apr 1, 3:39 AM CST, 24 minutes before
Preliminary Local Storm Report
National Weather Service Omaha/Valley NE
439 AM CDT Mon Apr 1 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 AM Hail Wisner 41.99N 96.92W
04/01/2024 E0.88 Inch Cuming NE Trained Spotter
&&Special weather statement, Apr 1, 3:41 AM CST, 22 minutes before
Special Weather Statement
National Weather Service Omaha/Valley Nebraska
441 AM CDT Mon Apr 1 2024
IAZ043-NEZ015-033-034-011030-
Monona IA-Thurston NE-Burt NE-Cuming NE-
441 AM CDT Mon Apr 1 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN MONONA...NORTHERN
BURT...NORTHEASTERN CUMING AND SOUTHERN THURSTON COUNTIES THROUGH 530
AM CDT...
At 441 AM CDT, Doppler radar was tracking a strong thunderstorm 3
miles west of Bancroft, or 13 miles north of West Point, moving east
at 50 mph.
HAZARD...Wind gusts up to 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
* Locations impacted include...
Onawa, Walthill, Whiting, Bancroft, Decatur, Rosalie, Macy, Turin,
Lewis And Clark State Park, Kennebec, and Omaha Reservation.
This includes Interstate 29 between mile markers 109 and 125.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4221 9597 4199 9591 4193 9668 4210 9673
4222 9621
TIME...MOT...LOC 0941Z 258DEG 43KT 4203 9664
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
Petersen